Nonlinear size-dependent dynamics of microarches with modal interactions

Hamed Farokhi, Mergen H. Ghayesh*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)

Abstract

This paper investigates the nonlinear dynamics of microarches with internal modal interactions; the nonlinear size-dependent motion characteristics are analyzed for the system with two-to-one and three-to-one internal resonances. The partial differential equation of motion is discretized into a set of second-order nonlinear ordinary differential equations via the application of the Galerkin scheme. The linear natural frequencies of the system are obtained by eliminating the nonlinearities; these are used to verify the occurrence of modal interactions. The nonlinear resonant dynamics are examined via the pseudo-arclength continuation technique for the systems with internal modal interactions.

Original languageEnglish
Pages (from-to)3679-3689
Number of pages11
JournalJVC/Journal of Vibration and Control
Volume22
Issue number17
Early online date14 Jan 2015
DOIs
Publication statusPublished - 1 Oct 2016

Fingerprint Dive into the research topics of 'Nonlinear size-dependent dynamics of microarches with modal interactions'. Together they form a unique fingerprint.

Cite this